MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC INFINITY ACUTE CARE SYSTEM (M540); PHYSIOLOGIC MONITORING SYSTEM, SINGLE-PATIENT

DRAEGER MEDICAL SYSTEMS, INC INFINITY ACUTE CARE SYSTEM (M540); PHYSIOLOGIC MONITORING SYSTEM, SINGLE-PATIENT
Catalog Number MS25510
Medical Device Problem Code No Audible Prompt/Feedback (2282)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 02/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation was started; results will be provided in a follow up-report.
 
Event or Problem Description
The customer reported that three intensive care nurses were working on a patient in a 3-bed patient room when another patient's spo2 dropped to 17%.The low value was noticed by a doctor who had just entered the room, and the patient was stabilized using an ambu bag.A nurse witness that the alarm mute or alarm pause had been activated before she cared for the patient, even though no staff had reportedly hit the button.Follow up information has been requested.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer reported that at the time of the incident, three intensive care nurses are working on the middle patient in a 3-bed patient room when an extremely low oxygen saturation was displayed on the dräger infinity c500 screen at the first bedside.The low value was noticed by a doctor who had just entered the room.The patient at the first bedside dropped to a saturation value of 17% at that time and was stabilized again using an ambu bag.The staff reported that the "alarm mute button" had not been pressed, but that they had not heard an audible alarm.The nurse reported that she had seen that the alarm mute button had been activated, but that nobody reportedly pressed it.Reportedly, it was checked that the remote monitor mute function had not been used.The information and logs provided in the complaint were analyzed.Additional information regarding the event and patient condition were requested, and a request if the malfunction has reoccurred was requested multiple times, but no additional information was provided.No specific time of event was reported, and the reported date of event is stated to be february 21st.Based on the logs, there were low sp02 alarms being given until the logs were pulled at 8:50 on february 21st.The logs show that there was sp02 alarms were on and working at the time.Therefore, the logs show no malfunction.Additional information was requested including if the event occurred again, but no information was provided.Therefore, no root cause can be determined.If any additional information comes in for the complaint, the complaint may be reopened.
 
Additional Manufacturer Narrative
The staff reported that the "alarm mute button" had not been pressed, but that they had not heard an audible alarm.The nurse reported that she had seen that the alarm mute button had been activated, but that nobody reportedly pressed it.Reportedly, it was checked that the remote monitor mute function had not been used.Additional information regarding the event and patient condition were requested but not provided.The log file goes back to 6:39 pm on the reported date of event, older entries were already overwritten since the device remained in use after the event.From the point in time the logs start the device was in quite mode.In quite mode, the number of acoustic alarm signals is reduced to eliminate unnecessary noise while still alerting the clinician to important alarm conditions.If a new alarm condition with a priority higher than the currently paused alarm occurs, a truncated alarm tone sounds.In addition, the alarm is represented by optical alarm signals corresponding to the alarm priority.If the new alarm is of equal or lower priority than the paused alarm, the new alarm condition is only represented by an optical alarm signal.No acoustic alarm signal is issued.The sp02 alarms were confirmed to be on when the m540 was docked and had not at any time been changed.There was no indication for the potential presence of a malfunction found.From the point in time the log file records start the device was in quiet mode ¿ it can be postulated that it was already in this mode when the users made their observation.The log file confirms that somebody had pressed the mute button once, even if nobody remembered to have done this ¿ it is substantiated also by the user¿s report that the mute function was active during the course of event.Under consideration of all known aspects, the likely explanation for the perceived malfunction is that somebody has muted the first instance of spo2 alarm and ¿ due to the fact that the device was in quiet mode ¿ the device posted further alarms only visually.The ifu explains in detail the purpose of the quiet mode and the device behavior.It is under responsibility and control of the user to check the appropriateness of settings for the individual patient.As shown in the screenshot of the attachment, it can clearly be derived from the display when quiet mode is activated.
 
Event or Problem Description

Brand Name
INFINITY ACUTE CARE SYSTEM (M540)
Common Device Name
PHYSIOLOGIC MONITORING SYSTEM, SINGLE-PATIENT
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA 18969
Manufacturer Contact
3135 quarry road
telford, PA 18969
2156602400
MDR Report Key18812461
Report Number1220063-2024-00025
Device Sequence Number20909810
Product Code MHX
UDI-Device Identifier04049098054409
UDI-Public(01)04049098054409(11)161101(93)MS25510-40
Combination Product (Y/N)N
PMA/510(K) Number
K113798
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMS25510
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/13/2024
08/13/2024
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date08/26/2024
09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown